Alert archive / Maine / Coastal Flood Statements in 2011
Coastal Flood Statement 2, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Jan 20, 2011, 3:04 PM EST for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Jan 21, 2011, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 3:04 PM EST (20:04 UTC)
- In effect from
- Jan 21, 2011, 10:00 AM EST
- Expired
- Jan 21, 2011, 9:49 AM EST
- In force
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WHUS41 KGYX 202004 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 304 PM EST THU JAN 20 2011 ...SOME SPLASH OVER POSSIBLE MIDDAY FRIDAY... HIGH ASTRONOMICAL TIDES WILL COMBINE WITH AN INTENSIFYING COASTAL STORM TO BRING A THREAT FOR SPLASH OVER CONDITIONS ALONG THE COASTLINE ON FRIDAY AFTERNOON. THE HIGH TIDE AT PORTLAND IS 11.2 FEET AT 11:43 AM. A STORM SURGE OF ABOUT HALF A FOOT IS EXPECTED WHICH WILL BRING THE WATER LEVEL CLOSE TO FLOOD STAGE WITH MODERATE WAVE ACTION CAUSING SPLASH OVER CONDITIONS. MEZ023-024-NHZ014-210415- /O.NEW.KGYX.CF.S.0002.110121T1500Z-110121T1900Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 304 PM EST THU JAN 20 2011 HIGH ASTRONOMICAL TIDES AND AN INTENSIFYING COASTAL STORM WILL COMBINE TO BRING A THREAT FOR SPLASH OVER CONDITIONS ALONG THE COASTLINE FRIDAY AFTERNOON. HIGH TIDE AT PORTLAND IS AT 1143 AM ON FRIDAY. ALTHOUGH THE WATER LEVEL IS NOT EXPECTED TO REACH FLOOD STAGE...NORTHEAST FLOW OVER THE WATERS WILL ALLOW WAVES TO BUILD AND CAUSE MINOR SPLASH OVER CONDITIONS DURING HIGH TIDE. $$ HTTP://WWW.WEATHER.GOV/GRAY
3 follow-up statements
431 WHUS41 KGYX 210258 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 958 PM EST THU JAN 20 2011 ...SOME SPLASH OVER POSSIBLE MIDDAY FRIDAY... HIGH ASTRONOMICAL TIDES WILL COMBINE WITH AN INTENSIFYING COASTAL STORM TO BRING A THREAT FOR SPLASH OVER CONDITIONS ALONG THE COASTLINE OF SOUTHWEST MAINE AND NEW HAMPSHIRE AROUND NOON TIME ON FRIDAY. THE ASTRONOMICAL HIGH TIDE AT PORTLAND IS 11.2 FEET AT 11:43 AM FRIDAY. A STORM SURGE OF HALF A FOOT TO PERHAPS THREE FOURTHS OF A FOOT IS EXPECTED. THIS WILL BRING THE WATER LEVEL CLOSE TO THE 12 FOOT TIDAL FLOOD STAGE WITH MODERATE WAVE ACTION CAUSING SPLASH OVER CONDITIONS. MEZ023-024-NHZ014-211100- /O.CON.KGYX.CF.S.0002.110121T1500Z-110121T1900Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 958 PM EST THU JAN 20 2011 HIGH ASTRONOMICAL TIDES WILL COMBINE WITH AN INTENSIFYING COASTAL STORM TO BRING A THREAT FOR SPLASH OVER CONDITIONS ALONG THE COASTLINE OF SOUTHWEST MAINE AND NEW HAMPSHIRE AROUND NOON TIME ON FRIDAY. THE ASTRONOMICAL HIGH TIDE AT PORTLAND IS 11.2 FEET AT 11:43 AM FRIDAY. A STORM SURGE OF HALF A FOOT TO PERHAPS THREE FOURTHS OF A FOOT IS EXPECTED. THIS WILL BRING THE WATER LEVEL CLOSE TO THE 12 FOOT TIDAL FLOOD STAGE WITH MODERATE WAVE ACTION CAUSING SPLASH OVER CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GRAY
755 WHUS41 KGYX 210842 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 342 AM EST FRI JAN 21 2011 ...SOME SPLASH OVER POSSIBLE MIDDAY TODAY... HIGH ASTRONOMICAL TIDES WILL COMBINE WITH AN INTENSIFYING COASTAL STORM TO BRING A THREAT FOR SPLASH OVER CONDITIONS ALONG THE COASTLINE OF SOUTHWEST MAINE AND NEW HAMPSHIRE AROUND NOON TIME. THE ASTRONOMICAL HIGH TIDE AT PORTLAND IS 11.2 FEET AT 11:43 AM THIS MORNING. A STORM SURGE OF HALF A FOOT TO PERHAPS THREE FOURTHS OF A FOOT IS EXPECTED. THIS WILL BRING THE WATER LEVEL CLOSE TO THE 12 FOOT TIDAL FLOOD STAGE WITH MODERATE WAVE ACTION CAUSING SPLASH OVER CONDITIONS. MEZ023-024-NHZ014-211745- /O.CON.KGYX.CF.S.0002.110121T1500Z-110121T1900Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 342 AM EST FRI JAN 21 2011 HIGH ASTRONOMICAL TIDES WILL COMBINE WITH AN INTENSIFYING COASTAL STORM TO BRING A THREAT FOR SPLASH OVER CONDITIONS ALONG THE COASTLINE OF SOUTHWEST MAINE AND NEW HAMPSHIRE AROUND NOON TIME TODAY. THE ASTRONOMICAL HIGH TIDE AT PORTLAND IS 11.2 FEET AT 11:43 AM THIS MORNING. A STORM SURGE OF HALF A FOOT TO PERHAPS THREE FOURTHS OF A FOOT IS EXPECTED. THIS WILL BRING THE WATER LEVEL CLOSE TO THE 12 FOOT TIDAL FLOOD STAGE WITH MODERATE WAVE ACTION CAUSING SPLASH OVER CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GRAY
812 WHUS41 KGYX 211449 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 949 AM EST FRI JAN 21 2011 ...MINOR COASTAL FLOODING EXPECTED FROM PORTLAND SOUTHWARD... HIGH ASTRONOMICAL TIDES WILL COMBINE WITH AN INTENSIFYING COASTAL STORM TO BRING MINOR COASTAL FLOODING ESPECIALLY TO THE COASTLINE FROM PORTLAND SOUTHWARD. THE MORNING TIDE AT PORTLAND IS FORECAST TO REACH 11.2 FEET AT 11:43 AM. A STORM SURGE OF 1 FOOT IS EXPECTED WHICH WILL PUT THE STAGE AT PORTLAND JUST ABOVE THE 12 FOOT FLOOD STAGE. FURTHER EAST ALONG THE COAST WATER RISES WILL NOT BE AS HIGH BUT WAVE ACTION MAY CAUSE SPLASH OVER CONDITIONS ALONG THE MIDCOAST. MEZ023-024-NHZ014-211900- /O.CAN.KGYX.CF.S.0002.110121T1500Z-110121T1900Z/ /O.NEW.KGYX.CF.W.0001.110121T1500Z-110121T1900Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 949 AM EST FRI JAN 21 2011 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * COASTAL FLOODING: THE COMBINATION OF STORM SURGE AND HIGH TIDE AT PORTLAND IS EXPECTED TO CAUSE THE WATER LEVEL TO RISE ABOVE THE 12 FT FLOOD STAGE. A PEAK OF ABOUT 12.3 FEET IS EXPECTED. * TIMING: HIGH TIDE IS JUST BEFORE NOON TODAY. FLOODING CONDITIONS MAY BEGIN AROUND 11 AM AND LAST THROUGH EARLY AFTERNOON. * IMPACTS: LOW LYING AREAS NEAR THE COAST WHICH ARE VULNERABLE TO HIGH TIDES MAY EXPERIENCE INUNDATION FROM RISING TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT... AS FLOODING...SIGNIFICANT SPLASH OVER...AND BEACH EROSION ARE EXPECTED. && $$ MEZ025>028-211900- /O.NEW.KGYX.CF.Y.0001.110121T1500Z-110121T1900Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 949 AM EST FRI JAN 21 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * COASTAL FLOODING: THE COMBINATION OF STORM SURGE AND HIGH TIDE IS EXPECTED TO CAUSE SIGNIFICANT WATER LEVEL RISES THOUGH REMAIN JUST BELOW FLOODING LEVELS. * TIMING: HIGH TIDE IS JUST BEFORE NOON TODAY. HIGH WATER CONDITIONS WILL BEGIN AROUND 11AM AND LAST THROUGH EARLY AFTERNOON. * IMPACTS: LOW LYING AREAS NEAR THE COAST WILL BE MOST VULNERABLE. CRASHING WAVES WILL CAUSE SPLASH OVER CONDITIONS IN EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE MINOR FLOODING...SPLASHOVER...AND BEACH EROSION ALONG THE SHORE. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Jan 20, 9:57 AM EST, 5 hours 7 minutes earlier.
Area forecast discussion, Jan 20, 9:57 AM EST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
957 AM EST THU JAN 20 2011
.SYNOPSIS...
COLDER AND DRIER WEATHER RETURNS FOR TODAY AS A WEAK RIDGE OF
HIGH PRESSURE BUILDS INTO THE AREA. LOW PRESSURE WILL PASS
OFFSHORE ON FRIDAY...PROVIDING A CHANCE OF LIGHT SNOW. COLDER AIR
FILTERS IN BEHIND THIS LOW ON SATURDAY...WITH ANOTHER COLD FRONT
MOVING THROUGH SATURDAY NIGHT...WHICH WILL USHER IN THE COLDEST
AIR WE HAVE SEEN IN 2 YEARS FOR SUN NIGHT INTO MONDAY NIGHT.
&&
.NEAR TERM /THROUGH TODAY/...
MORNING UPDATE... HAVE UPDATED TO ADJUST TEMPERATURES AND SKY COVER
TO MATCH CURRENT TRENDS. APART FROM A LINGERING DECK OF CLOUDS OVER
FAR SOUTHWEST MAINE...SKIES HAVE BECOME MOSTLY CLEAR. TEMPERATURES
SHOULD STAY SEASONABLY COOL TODAY...REACHING THE MID TO UPPER 20S
ALONG THE COAST. INLAND TEMPERATURES WILL BE IN THE UPPER TEENS AND
LOW TWENTIES. NO PRECIPITATION EXPECTED TODAY.
&&
.SHORT TERM /TONIGHT/...
LARGE SCALE TROUGH WILL CONTINUE TO SHARPEN OVER THE GREAT LAKES
REGION TONIGHT. THIS WILL CAUSE CYCLONGENESIS OVER THE MID ATLC
REGION BY AROUND MIDNIGHT. AHEAD OF THIS FAST MOVING SYSTEM...A
BROAD AREA OF OVERRUNNING WILL PRODUCE LATE NIGHT SNOWS ACROSS THE
REGION...ALBIET IT SHOULD BE LIGHT. BY DAYBREAK FRIDAY...THE
INTENSIFYING SURFACE LOW WILL BE OFF THE COAST...WELL SOUTH OF NEW
ENGLAND. THE NAM CONTS TO BE THE MOST AGRESSIVE WITH THE
INTENSIFICATION OF THIS SYSTEM...BUT AGAIN...TOO FAR EAST AND TOO
FAST MOVING...WITH VERY LITTLE WRAP AROUND PCPN TO PRODUCE HEAVY
SNOWS FOR OUR FORECAST AREA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS IN GOOD AGREEMENT ATTM THAT THE OCEAN STORM WILL PASS WELL
S AND E OF NEW ENGL ON FRI. A PERIOD OF LIGHT SNOW IS EXPECTED
THOUGH FROM THE OVERUNNING PATTERN AHEAD OF THE APPROACHING UPPER
TROF FRI MRNG WITH A FEW INCHES PSBL WITH RAPID CLRG BY LATER IN
THE DAY. AFTER THE PASSAGE OF THE UPPER TROF OVER THE WEEKEND THE
DOORS WILL BECOME WIDE OPEN FOR THE COLDEST AIR OF THE SEASON TO
RUSH IN ON A NWLY FLOW WITH AMS ORIGINATING FROM HUDSON BAY. OTHER
THAN THE VERY COLD ARCTIC HIGH PRES THAT WILL BECOME CENTERED
OVER NRN NEW ENGLAND INTO EARLY TO MIDWEEK NEXT WEEK...A TRANQUIL
AND DRY PATTERN IS EXPECTED.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM...CONDS GRADUALLY IMPROVING TO VFR TODAY. CIGS/VSBY
LOWERING LATER TONIGHT...BRINGING IFR CONDS BACK TO ME/NH.
LONG TERM...MVFR TO IFR CONDS FRI MRNG IPVG TO VFR LATER IN THE
DAY WITH SCT SNW SHWRS INTO FRI NIGHT IN THE MTNS. THE WEEKEND AND
BEYOND MAINLY VFR CONDS.
&&
.MARINE...
SHORT TERM...NO FLAGS.
LONG TERM...SCA WINDS THAT MAY APPROACH GALE FORCE ARE EXPECTED
FOR FRI INTO FRI NIGHT AS THE CENTER OF THE COASTAL STORM MOVES E
OF THE GULF OF MAINE...OTRW NO SIG WINDS EXPECTED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ150>154.
&&
UPDATE...KIMBLEHazardous weather outlook, Jan 20, 2:08 AM EST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 208 AM EST THU JAN 20 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-210715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 208 AM EST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-210715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 208 AM EST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:46 AM EST | Small Craft Advisory for Hazardous Seas | GYX | 5 hr | |
| Jan 20, 2:53 PM EST | Gale Warning | GYX | 42 hr | |
| Jan 20, 2:53 PM EST | Small Craft Advisory | GYX | 42 hr | |
| Jan 20, 2:53 PM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 4 more | 26 hr |
| Jan 20, 2:53 PM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more | 23 hr |
Nearby
Coastal Flood Statements in Maine, 2011Coastal Flood Statements in New Hampshire, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.